Alert archive / Utah / Flash Flood Warnings in 2011
Flash Flood Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 6, 2011, 2:05 PM MDT for San Juan County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 2:05 PM MDT (20:05 UTC)
- Expired
- Jul 6, 2011, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Flood severity
- None
County San Juan County, UT
The radar
The Grand Junction radar (KGJX), 202 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242 WGUS55 KGJT 062005 FFWGJT UTC037-062300- /O.NEW.KGJT.FF.W.0003.110706T2005Z-110706T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 205 PM MDT WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN JUAN COUNTY IN SOUTHEAST UTAH... * UNTIL 500 PM MDT * AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL ESTIMATES INDICATE OVER 2 INCHES OF RAIN HAVING FALLEN IN THE LAST HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3780 10956 3754 10965 3754 11001 3781 10992 $$
2 follow-up statements
879 WGUS75 KGJT 062152 FFSGJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 352 PM MDT WED JUL 6 2011 UTC037-062300- /O.CON.KGJT.FF.W.0003.000000T0000Z-110706T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN UT- 352 PM MDT WED JUL 6 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL SAN JUAN COUNTY UNTIL 500 PM MDT... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. LOCAL RADAR ESTIMATES UPWARDS OF 2.5 INCHES OF RAIN HAS FALLEN IN THE LAST 2 HOURS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3780 10956 3754 10965 3754 11001 3781 10992 $$
123 WGUS75 KGJT 062256 FFSGJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 456 PM MDT WED JUL 6 2011 UTC037-062310- /O.EXP.KGJT.FF.W.0003.000000T0000Z-110706T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN UT- 456 PM MDT WED JUL 6 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL SAN JUAN COUNTY WILL BE ALLOWED TO EXPIRE AT 500 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3780 10956 3754 10965 3754 11001 3781 10992 $$ NL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:56 PM MDT, 9 minutes earlier.
Area forecast discussion, Jul 6, 1:56 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 156 PM MDT WED JUL 6 2011 .SHORT TERM DISCUSSION...TODAY THROUGH SATURDAY NIGHT... GOING FORECAST CONTINUES THROUGH SHORT TERM AS HIGH PRESSURE REMAINS FAIRLY STATIONARY OVER NEXT FEW DAYS. MOISTURE CONTINUES STREAMING UP INTO OUR CWA WITH DIURNAL HEATING AND WEAK DISTURBANCES FIRING OFF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH SAN JUANS BEING FAVORED THOUGH ANY PORTION OF OUR CWA WILL BE SUSCEPTIBLE TO CONVECTION. THIS TREND WILL CONTINUE THURSDAY EVENING. OVER THE PACIFIC...A CLOSED LOW WILL MOVE IN ON THURSDAY AND MOVE EASTWARD ALONG THE CANADIAN/US BORDER THROUGH SATURDAY. THIS LOW WILL DRAG AN UPPER LEVEL TROF ACROSS THE PAC NW BEFORE CAUSING WIDESPREAD SHOWERS AND STORMS ON FRIDAY FOR OUR CWA. THE MAIN CONCERN WITH ANY STORMS THAT FORM FRIDAY WILL BE STRONG DOWNBURST WINDS. AS THE TROF MOVES THRU...MAIN AREA OF HIGH PRESSURE WILL BREAK DOWN SOMEWHAT BUT WILL REBOUND QUICKLY AND KEEP MONSOONAL TAP GOING SATURDAY AND BEYOND. ONCE AGAIN...DIURNAL SHOWERS AND STORMS WILL BE THE RULE. TEMPS THRU THE SHORT-TERM WILL BE HOVERING RIGHT AROUND NORMAL FOR THIS TIME OF YEAR. .LONG TERM DISCUSSION...SUNDAY THROUGH WEDNESDAY... THE HIGH PRESSURE CENTER SHIFTS EAST DURING THIS PERIOD AS A WESTERN TROUGH BECOMES MORE PRONOUNCED. THE QUESTION REMAINS AS TO WHETHER DRIER SOUTHWESTERLY FLOW AHEAD OF THE TROUGH WILL BE ABLE TO PUSH THE MONSOONAL MOISTURE PLUME EAST OF OUR AREA OR IF WE WILL CONTINUE TO SEE MORE OF A STRAIT SOUTHERLY FLOW. THIS SOUTHERLY FLOW WOULD CONTINUE TO CARRY THE SUB-TROPICAL MOISTURE RIGHT ALONG AND TO THE WEST OF THE SPINE OF THE ROCKIES. FOR THIS FORECAST...HAVE MADE FEW CHANGES TO THE PREVIOUS PACKAGE AND GENERALLY TRENDED A LITTLE DRIER DURING THE LATER PERIODS. TEMPERATURES WILL BE AT OR ABOVE NORMAL FOR THE CLIMATOLOGICAL HOTTEST TIME OF THE YEAR. && .AVIATION... LITTLE CHANGE IN DAILY CONDITIONS EXPECTED WITH PREVAILING VFR CONDITIONS FOR LOCAL TAF SITES. HOWEVER THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THIS AFTERNOON...AND THEN CONTINUE THROUGH THE EVENING. A DROP IN CIG/VIS IS POSSIBLE WITH ANY OF THESE STORMS IN BRIEF HEAVY RAIN. STORMS MAY ALSO PRODUCE GUSTY OUTFLOW WINDS. ACTIVITY WILL DECREASE OVERNIGHT...THEN CONVECTION WILL AGAIN INCREASE AGAIN THURSDAY AFTERNOON. && .HYDROLOGY... SNOW MELT CONTINUES FOR THE HIGH ELEVATION SNOWPACK KEEPING ELEVATED RIVER LEVELS FOR AREAS ACROSS THE NORTHERN COLORADO MOUNTAINS INCLUDING THE COLORADO RIVER...AND MUCH OF NORTHEAST UTAH. SEVERAL RIVERS ARE ABOVE BANKFULL WITH A FEW ABOVE FLOOD STAGE. HAVING SAID THAT...LATEST RIVER FORECASTS INDICATE A DOWNWARD TREND IN RIVER LEVELS. RIVER POINTS WILL CONTINUE TO BE MONITORED OVER THE NEXT SEVERAL DAYS TO DETERMINE WHICH...IF ANY...ADVISORIES/WARNINGS CAN BE ALLOWED TO EXPIRE OR BE CANCELLED. WATERWAYS CONTINUE TO REMAIN DANGEROUS HOWEVER...DUE TO FAST MOVING COLD WATER AND THE POTENTIAL FOR BANK EROSION. CURRENT HIGHLIGHTS IN EFFECT INCLUDE... ...FLOOD WARNINGS... IN EASTERN UTAH... GREEN RIVER... ...WESTERN GRAND AND EASTERN EMERY COUNTY UNTIL 900 PM THURSDAY. ...EASTERN DAGGETT COUNTY UNTIL 330 PM THURSDAY. ...NORTHWEST UINTAH COUNTY UNTIL FURTHER NOTICE. ...FLOOD ADVISORIES... IN EASTERN UTAH... GREEN RIVER... ...NEAR JENSEN UTAH UNTIL FURTHER NOTICE. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM.....TGR LONG TERM......JOE+EH AVIATION.......EH HYDROLOGY......TGJT
Hazardous weather outlook, Jul 6, 4:11 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 411 AM MDT WED JUL 6 2011 COZ001>014-017>023-UTZ022>025-027>029-071100- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 411 AM MDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS WITH ISOLATED STORMS OVER THE LOWER ELEVATIONS THROUGH TONIGHT. GUSTY WINDS TO 40 MPH WITH BRIEF MODERATE RAIN SHOWERS AND LIGHTNING WILL BE THE MAIN HAZARDS ASSOCIATED WITH THESE STORMS. NEAR NORMAL TEMPERATURES CONTINUE TO MELT HIGH ELEVATION SNOW WHICH WILL KEEP RIVERS RUNNING HIGH AND FAST THROUGH THE END OF THE WEEK. SEVERAL FLOOD ADVISORIES AND WARNINGS REMAIN IN EFFECT FOR MUCH OF NORTHWEST COLORADO AND NORTHEAST UTAH. PLEASE VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE AT WEATHER.GOV/GJT FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A SURGE OF MONSOON MOISTURE WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY NEXT WEEK. GUSTY WINDS... HEAVY RAINFALL AND SMALL HAIL WILL ACCOMPANY THE STRONGER STORMS. THE AFTERNOON AND EVENING HOURS WILL BE THE MOST ACTIVE PERIODS FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Utah, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.